Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 75, NWS Raleigh, NC

September 6, 20085 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 1:45 AM EDT for 5 counties in North Carolina. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2008, 1:45 AM EDT (05:45 UTC)
Expired
Sep 6, 2008, 7:45 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Hoke County, NC, Lee County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:50 AM EDTFLASH FLOODRaeford, NCLAW ENFORCEMENT REPORT FLOODING IN THE RAEFORD GREEN APARTMENTS. WATER IS UP TO 3 FEET DEEP IN SEVERAL BUILDINGS.
Sep 6, 5:49 AM EDTFLASH FLOOD1 Nw Southern Pines, NC911 CENTER REPORTS ROAD CLOSURES ALONG MIDLAND ROAD AND CENTRAL DRIVE. THE EXIT RAMP ON SOUTH BOUND US HWY 1 ALSO HAD TO BE CLOSED.
Sep 6, 7:00 AM EDTFLASH FLOOD6 Ne Raeford, NCHOBSON ROAD IS IMPASSABLE... NEAR US HWY 401.
Sep 6, 7:15 AM EDTFLASH FLOOD1 Wnw Sanford, NCTHE INTERSECTION OF OF SPRING LANE AND WILKINS DRIVE IS IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 125 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 060545
FFWRAH
NCC093-105-125-153-165-061145-
/O.NEW.KRAH.FF.W.0075.080906T0545Z-080906T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
145 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  LEE COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 745 AM EDT

* AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  BANDS OF HEAVY RAIN OVERSPREADING OVER RICHMOND... LEE...          
  MOORE...  HOKE... AND SCOTLAND COUNTIES. THE BANDS WERE MOVING     
  NORTHWEST AT 40 MPH AND WILL BE TRAINING OVER THE REGION THROUGH   
  500 AM. RAINFALL RATES OF BETWEEN 2 AND 3 INCHES PER HOUR WILL     
  OCCUR WITHIN THESE BANDS... PRODUCING FLOODING. STORM TOTALS OF    
  BETWEEN 3 AND 5 INCHES ARE EXPECTED WITH ISOLATED 7 INCH TOTALS. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...
  SANFORD...ROCKINGHAM...RAEFORD...PINEHURST...LAURINBURG...
  HOFFMAN...HAMLET...CARTHAGE...ANTIOCH AND ABERDEEN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3463 7945 3480 7967 3483 7991 3490 7985
      3505 7988 3512 7993 3511 8003 3517 7984
      3516 7961 3527 7971 3550 7976 3551 7935
      3562 7913 3560 7908 3552 7900 3527 7922
      3519 7909 3494 7904 3483 7923 3483 7933

$$

BADGETT
1 follow-up statement
000 
WGUS72 KRAH 060753
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 AM EDT SAT SEP 6 2008

NCC093-105-125-153-165-061145-
/O.CON.KRAH.FF.W.0075.000000T0000Z-080906T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-HOKE NC-MOORE NC-LEE NC-RICHMOND NC-
353 AM EDT SAT SEP 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
RICHMOND...LEE...MOORE...HOKE AND SCOTLAND COUNTIES...

AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NEARLY STATIONARY BAND OF MODERATE TO HEAVY RAINFALL OVER 
RICHMOND... SCOTLAND... LEE... MOORE... AND HOKE COUNTIES. THIS 
INCLUDES AREAS FROM HAMLET AND ROCKINGHAM THROUGH LAURINBURG... 
SOUTHERN PINES... AND RAEFORD. THIS BAND OF HEAVY RAINFALL WILL 
CONTINUE TO PRODUCE RAINFALL RATES AROUND 1 TO 2 INCHES PER HOUR... 
WITH AN ADDITIONAL 2 TO 5 INCHES LIKELY BEFORE THE BAND FINALLY 
LIFTS OUT OF THE WARNED AREA LATER THIS MORNING. 

FLOODING HAS ALREADY BEEN REPORTED IN RAEFORD AND AT SEVERAL OTHER 
LOCATIONS THROUGHOUT THE REGION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3463 7945 3480 7967 3483 7991 3490 7985
      3505 7988 3512 7993 3511 8003 3517 7984
      3516 7961 3527 7971 3550 7976 3551 7935
      3562 7913 3560 7908 3552 7900 3527 7922
      3519 7909 3494 7904 3483 7923 3483 7933

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 11:35 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 5, 11:35 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1135 PM EDT FRI SEP 5 2008

.SYNOPSIS...

TROPICAL STORM HANNA IS EXPECTED TO TRACK ALONG FROM SOUTH TO NORTH
ALONG THE I-95 CORRIDOR SATURDAY MORNING THROUGH EARLY AFTERNOON.
THE STORM WILL MOVE RAPIDLY NE... AWAY FROM THE REGION SATURDAY
AFTERNOON. MUCH MORE TRANQUIL WEATHER WILL RETURN SATURDAY NIGHT
THROUGH EARLY NEXT WEEK.
&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 1050 PM FRIDAY...

LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST.

LATEST TRACK OF HANNA TAKES THE  CENTER ALONG THE I-95 CORRIDOR
SATURDAY MORNING WITH CENTER BETWEEN FAYETTEVILLE AND CLINTON AT 8
AM. CURRENT PLACEMENT OF HIGH WIND WARNING/ADVISORY LOOKS GOOD.
EXPECT TO SEE AN SUBSTANTIAL INCREASE IN WINDS OVER THE SE COUNTIES
AFTER 06Z...MORE SO BY 09Z. MODERATE TO HEAVY RAIN NOW OCCURRING
OVER THE COASTAL PLAN IN A ZONE OF STRONG SPEED CONFLUENCE AT H7
(PER LATEST 00Z ANALYSIS). EXPECT THIS BAND TO ROTATE INTO THE
TRIANGLE/HIGHWAY 1 CORRIDOR SHORTLY AND PERSIST THROUGH 2 AM.  STILL
APPEARS THAT BULK OF HEAVY RAIN WILL OCCUR ACROSS CENTRAL NC BETWEEN
06-12Z.

TORNADO THREAT WILL INCREASE ALONG AND EAST OF I-95 AS THE NIGHT
PROGRESSES. CURRENTLY SEEING 0-1KM STORM RELATIVE HELICITY UP TO 250
M2/S2 INTO THE SE COUNTIES WITH VALUES IN EXCESS OF 400 M2/S2 NEAR
THE SE COAST. EARLIER WARNINGS ISSUED TO THE EAST OF OUR COUNTY
WARNING AREA HAVE YIELDED NO VERIFICATION AS OF 03Z IN SPITE OF
IMPRESSIVE LOOKING RADAR SIGNATURES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 225 PM FRIDAY...

FORECAST WILL BE DRY AT THIS TIME. AM NOT YET CONFIDENT ENOUGH IN
THE POSITION OF THE INVERTED SURFACE TROUGH SUNDAY TO HAVE MORE
THAN TINY RAIN CHANCES IN THE SOUTHEAST DURING THE AFTERNOON. WIND
FIELD IS WEAK MONDAY ANY PRECIPITATION IS LIKELY TO BE MORE
CONFINED TO THE SEABREEZE.

AFTERNOON TEMPERATURES UPPER 80S TO LOWER 90S. OVERNIGHT LOWS 65
TO 70.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 220 PM FRIDAY...

A WEAK FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS
TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE TO THE NORTH THEN
CONTROLS THE REMAINDER OF THE PERIOD. AFTERNOON HIGH TEMPERATURES
MID 80S TUESDAY THEN SLIPPING TO NEAR NORMAL AT 80 TO 85.
OVERNIGHT LOWS 58 TO 63.

&&

.AVIATION /04Z FRIDAY THROUGH WEDNESDAY/...
AS OF 1200 AM SATURDAY...

TROPICAL RAIN BANDS WILL OVERSPREAD MOST OF OUR REGION BETWEEN
03Z-07Z.. IT APPEARS THAT THE HEAVIEST BANDS WILL SET UP JUST TO THE
WEST OF THE TRACK... AFFECTING KFAY/KRDU/KRWI MUCH OF THE NIGHT. THE
BANDS OF MODERATE TO HEAVY RAIN SHOULD BACK WESTWARD ALL THE WAY
INTO THE KINT AREA BETWEEN 06Z-09Z.

WINDS WILL STEADILY INCREASE OVERNIGHT... ESPECIALLY SOUTHEAST OF
THE NORTHWEST PIEDMONT (TRIAD). WINDS EXPECTED TO BE A HAZARD TO
PLANES ON THE GROUND AT FAYETTEVILLE RALEIGH AND ROCKY MOUNT AND
SURROUNDINGS AREAS. WINDS AND RAINS WILL GRADUALLY DECREASE AS THE
CENTER PASSES JUST TO OUR EAST BETWEEN 12Z-15Z.

WINDS SUBSIDING IN THE WEST BY MID MORNING AND ELSEWHERE LATE
MORNING AND AFTERNOON. CEILINGS BEGIN TO LIFT OUT TOWARD 15Z WEST...
AND BETWEEN 15Z-18Z... IN THE EAST.

CEILINGS EXIT TO THE NORTHEAST SATURDAY AFTERNOON AND EVENING WITH
SKIES BECOMING SCATTERED. MOSTLY VFR CONDITIONS FORECAST FROM
SATURDAY NIGHT THROUGH MONDAY NIGHT WITH EXCEPTION OF EARLY MORNING
FOG RISK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY FOR NCZ042-077-078-085-086-088-089.
FLASH FLOOD WATCH FROM 11 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-
089.
WIND ADVISORY FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY
FOR NCZ074>076-083-084.
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY
FOR NCZ010-011-026>028-041-043.
WIND ADVISORY FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY FOR
NCZ007>009-024-025-040.

&&

SYNOPSIS...BADGETT
NEAR TERM...HARTFIELD
SHORT TERM...RLH
LONG TERM...RLH
AVIATION...BADGETT
Hazardous weather outlook, Sep 5, 3:49 PM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT FRI SEP 5 2008

NCZ021>023-038-039-073-062000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
349 PM EDT FRI SEP 5 2008

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ074>076-083-084-062000-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
349 PM EDT FRI SEP 5 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ007>009-024-025-040-062000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
349 PM EDT FRI SEP 5 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ042-077-078-085-086-088-089-062000-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
349 PM EDT FRI SEP 5 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ010-011-026>028-041-043-062000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON-
349 PM EDT FRI SEP 5 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING AND
POSSIBLY INTO EARLY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

DJF

In the hours before

Special weather statement, Sep 5, 9:10 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT FRI SEP 5 2008

NCZ088-089-060215-
CUMBERLAND-SAMPSON-
910 PM EDT FRI SEP 5 2008

...STRONG RAIN BANDS MOVING INTO SAMPSON AND CUMBERLAND COUNTIES...

STRONG RAIN BANDS ASSOCIATED WITH TROPICAL STORM HANNA WILL MOVE
WEST AT 50 MPH INTO SAMPSON COUNTY THROUGH 945 PM. VERY HEAVY RAIN
AND GUSTY WINDS TO 40 MPH ARE LIKELY FROM HARRELLS AND IVANHOE TO
GARLAND AND CLINTON FOR A PERIOD OF 20 TO 30 MINUTES. RAINFALL RATES
OF AROUND 1 INCH IN 30 MINUTES WILL OCCUR.

THIS BAND WILL ALSO AFFECT PORTIONS OF NORTHERN SAMPSON AND
CUMBERLAND COUNTIES BETWEEN 930 PM AND 1000 PM.

REMEMBER NEVER TO DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

BADGETT
Special weather statement, Sep 5, 10:33 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 PM EDT FRI SEP 5 2008

NCZ010-011-026>028-041>043-075>078-084>086-088-089-060430-
CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE-
MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON-
1033 PM EDT FRI SEP 5 2008

...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL
PLAIN INTO THE SANDHILLS AND SOUTHEAST PIEDMONT...

BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST
AS OF 1033 PM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM
FAYETTEVILLE AND BENSON TO GOLDSBORO... MOVING NORTHWEST AT 40 MPH.
RAINFALL RATES OF NEARLY 1.5 INCHES PER HOUR WERE OCCURRING WITH
THIS BAND. THE HEAVY RAIN WILL REACH NEAR LAURINBURG... RAEFORD...
LILLINGTON... CLAYTON... AND WILSON BY AROUND 1100 PM. THE HEAVY
RAIN WILL LIKELY REACH SOUTHERN PINES... SANFORD... RALEIGH... AND
ROCKY MOUNT BETWEEN 1100 PM AND 1130 PM.

ADDITIONAL HEAVY RAIN WILL OVERSPREAD THE REGION AFTER THIS INITIAL
RAIN BAND.

BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF
FLOODING IS OBSERVED.

BADGETT
Special weather statement, Sep 6, 12:13 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 AM EDT SAT SEP 6 2008

NCZ010-011-026>028-041>043-075>078-084>086-088-089-060630-
CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE-
MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON-
1213 AM EDT SAT SEP 6 2008

...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL
PLAIN... SANDHILLS... AND CENTRAL AND EASTERN PIEDMONT...

BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST
AS OF 1213 AM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM NEAR
WADESBORO AND SOUTHERN PINES TO NEAR DURHAM AND HENDERSON... MOVING
NORTHWEST AT 40 MPH. RAINFALL RATES OF NEARLY 1.5 TO 2.0 INCHES PER
HOUR WERE OCCURRING WITH THIS BAND. THE LEADING BAND OF HEAVY RAIN
WILL REACH NEAR ALBEMARLE... TROY... SEAGROVE... BURLINGTON AND
ROXBORO BETWEEN 100 AM AND 130 AM.

ADDITIONAL HEAVY RAIN BANDS WILL OVERSPREAD THE REGION AFTER THIS
INITIAL RAIN BAND... WITH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR
RANGE. THIS WILL LIKELY PROMPT FLASH FLOOD WARNINGS.

BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF
FLOODING IS OBSERVED.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:31 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Sampson, Wake6 hr
Sep 6, 2:27 AM EDTFlash Flood WarningRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more6 hr
Sep 6, 4:53 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson6 hr
Sep 6, 5:04 AM EDTFlash Flood WarningRAHAlamance, Guilford, Montgomery, Randolph4 hr
Sep 6, 7:27 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake3 hr
Sep 6, 7:33 AM EDTAreal Flood AdvisoryRAHRichmond, Sampson, Scotland117 min
Sep 6, 8:28 AM EDTFlash Flood WarningRAHChatham, Durham, Orange3 hr
Sep 6, 8:33 AM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance, Warren3 hr
Sep 6, 9:04 AM EDTRiver Flood WarningRAHWake14 hr
Sep 6, 9:12 AM EDTRiver Flood WarningRAHCumberland3 days
Sep 6, 10:10 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake110 min
Sep 6, 11:11 AM EDTRiver Flood WarningRAHCumberland34 hr
Sep 6, 11:14 AM EDTRiver Flood WarningRAHJohnston29 hr
Sep 6, 11:19 AM EDTRiver Flood WarningRAHJohnston48 hr
Sep 6, 11:37 AM EDTRiver Flood WarningRAHChatham18 hr
Sep 6, 12:41 PM EDTAreal Flood WarningRAHCumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more3 hr
Sep 6, 3:50 PM EDTAreal Flood WarningRAHHarnett2 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.